MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; COMMON DEVICE NAME: WIRE, GUIDE, CATHETER.

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; COMMON DEVICE NAME: WIRE, GUIDE, CATHETER.
Model Number M00326110
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during cerebral aneurysm embolization procedure, while preparation of catheter with guidewire, operator felt resistance and guidewire (subject device) did not pass through the catheter even with the entire purging process.The doctor commented that the guidewire did not have the hydrophilic coating.The doctor replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available; therefore, visual and functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during preparation of the synchro guidewire (subject device), resistance was detected when inserting the guidewire into the excelsior microcatheter.The doctor commented that the guidewire did not have hydrophilic coating.Additional information provided by the customer indicated that no anomalies were noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu, and the procedure was completed using another synchro guidewire.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot number was not confirmed as the packaging was not returned with the device.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/microscopic inspection indicated that the guidewire distal tip appeared to have been shaped.The guidewire hydrophilic coating was examined along its length with wet fingers.The coating was present on the guidewire and no anomaly was noted.The guidewire ptfe coating was examined under magnification and no anomaly was noted.The core wire was visible inside the dome.Functional inspection indicated that the guidewire was inserted and advanced through a demonstration sl-10 microcatheter without issue.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during preparation of the synchro guidewire (subject device), resistance was detected when inserting the guidewire into the excelsior microcatheter.The doctor commented that the guidewire did not have hydrophilic coating.Additional information provided by the customer indicated that no anomalies were noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu, and the procedure was completed using another synchro guidewire.No anomalies were noted to the returned device during analysis.The hydrophilic coating was present on the guidewire and the guidewire was inserted and advanced through a demonstration microcatheter without issue.Not confirmed will be assigned to the as reported hydrophilic coating peeling and guidewire difficult to advance since the investigation included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
SYNCHRO2-14 SOFT PRE-SHAPED 200CM
Common Device Name
COMMON DEVICE NAME: WIRE, GUIDE, CATHETER.
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11048133
Report Number3012931345-2020-00222
Device Sequence Number1265452
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model NumberM00326110
Device Catalogue NumberM00326110
Device Lot Number00039015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/27/2021
03/08/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/08/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER (STRYKER).; EXCELSIOR MICROCATHETER (STRYKER)